Jun 7, 1999
I am a caregiver to a person who has recently been treated for Primary CNS Lymphoma (Non-Hodgkins). He went through a full course of radiation and for a short while he seemed better. He is now exhibiting extreme confusion. His doctor says that it is caused by AIDS related dementia. An MRI was taken that confirmed the lymphoma has shrunk. His viral load has gone up from undetectable to 18,000. His doctor has added Ziagen and now Viramune(because it crosses the blood brain barrier)to his regimen. He is already on Crixivan and Combivir. My question is should he be getting resistance testing? Wouldn't this tell us if some of the drugs that he has been on are no longer effective? It seems that we would want to stop the ineffective drugs to ease the load on his system.
Response from Dr. Holodniy
Your concern is well founded. However, even after a couple of weeks on these new medicines, I would bet his viral load is now undetectable again. It is extremely difficult, if not impossible to do resistance testing on plasma samples with undetectable viral loads. If there is any sample left on the previous viral load sample (18,000), you could get that one tested. MH
Interpreting resistence results
How do I read this?
- Pain In Penis After Getting Scratched Worried I Have HIV
- Psoriasis After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Stinging Pain After Blowjob Worried I Have HIV
- Tingling In Feet After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Chancroid Symptoms
- How Do Boys Get Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.